MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF181855
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref# (b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A healthcare professional reported that the procedure was a coil embolization of internal iliac artery to treat abdominal aortic aneurysm prior to an endovascular aneurysm repair (evar).The devices were used according to the instructions for use (ifu).A 4fr angiographic catheter was inserted to right internal iliac artery via contralateral approach.Then, via the angiographic catheter, 18-mm and 15-mm interlock35 (bsj) were inserted and performed anchoring.Carryleon was inserted into the 4fr angiographic catheter, and the a deltafill18 18mm x 55cm coil (dlf181855, 2102549s) was used.During advancement of the deltafill18 through the microcatheter (mc), the coil became completely stuck.The coil could neither be advanced nor retracted, and after several push-and-pull attempts, the coil was able to be retrieved.When the retrieved coil was inspected outside the patient¿s body, it appeared to be somewhat unraveled, so its use was stopped.Since there was no coil of the same size available, the deltafill18 was replaced with a coil of a different specification.Thereafter, the embolization proceeded without similar trouble and the procedure was successfully completed.This event did not cause a procedural delay that significantly affected the patient.The microcatheter was not replaced and continued to be used without any problems.There was no negative impact to the patient.A continuous flush was not done.
 
Additional Manufacturer Narrative
Manufacturer ref#(b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4) updated sections on this medwatch: b4, b5, g3, g6, h2, and h11.Section b5: additional event information received on 06-nov-2025 indicated the carry leon microcatheter was not damaged during manipulation of the coil or noticed to be damaged upon removal from the patient.The microcatheter was not replaced and it continued to be used as it was without any problems.There was nothing obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4) updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: a healthcare professional reported that the procedure was a coil embolization of internal iliac artery to treat abdominal aortic aneurysm prior to an endovascular aneurysm repair (evar).The devices were used according to the instructions for use (ifu).A 4fr angiographic catheter was inserted to right internal iliac artery via contralateral approach.Then, via the angiographic catheter, 18-mm and 15-mm interlock35 (bsj) were inserted and performed anchoring.Carryleon was inserted into the 4fr angiographic catheter, and the a deltafill18 18mm x 55cm coil (dlf181855, 2102549s) was used.During advancement of the deltafill18 through the microcatheter (mc), the coil became completely stuck.The coil could neither be advanced nor retracted, and after several push-and-pull attempts, the coil was able to be retrieved.When the retrieved coil was inspected outside the patient¿s body, it appeared to be somewhat unraveled, so its use was stopped.Since there was no coil of the same size available, the deltafill18 was replaced with a coil of a different specification.Thereafter, the embolization proceeded without similar trouble and the procedure was successfully completed.This event did not cause a procedural delay that significantly affected the patient.The microcatheter was not replaced and continued to be used without any problems.There was no negative impact to the patient.A continuous flush was not done.Additional event information received on 06-nov-2025 indicated the carry leon microcatheter was not damaged during manipulation of the coil or noticed to be damaged upon removal from the patient.The microcatheter was not replaced and it continued to be used as it was without any problems.There was nothing obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.The device was returned to j&j medtech for further evaluation.A non-sterile deltafill18 18mm x 55cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the coil and corewire were protruding from the introducer slit.Microscopic examination was performed, and the corewire was found compressed at the protruded area.The proximal end of the embolic coil was found slightly stretched.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint condition were identified.The customer complaint was confirmed, even though a functional test cannot be confirmed due to the condition of the core wire; this condition suggest that the device was subjected to excessive manipulation when trying to advance and retrieve the coil, which could ultimately led to coil damage.According to risk documentation issues such as a continuous saline flush not established during microcoil placement, rotative hemostasis valve (rhv) fastened too tightly, and introducer tip and microcatheter hub misalignment during microcoil placement are potential failure modes can result in friction/difficulty to advance the microcoil, and device damage.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there is no evidence to suggest manufacturing or design issues, no internal action activity is required at this time.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in (2-3 cm).If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve, and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If the microcoil system becomes immobile in the microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Pulling the exposed microcoil through the rhv grommet may damage the coil.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAFILL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23480247
Report Number3008114965-2025-01192
Device Sequence Number10252354
Product Code KRD
UDI-Device Identifier10886704077152
UDI-Public(01)10886704077152(17)280831(10)2102549S
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDLF181855
Device Lot Number2102549S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer11/06/2025
11/12/2025
12/09/2025
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date11/07/2025
11/12/2025
12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4F ANGIOGRAPHIC CATHETER (UNSPECIFIED BRAND); CARRY LEON® MICROCATHETER (UNION T&M); INTERLOCK 35® OCCLUSION SYSTEM (BOSTON SCIENTIFIC)
Patient SexUnknown